Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2004, 6:16 PM CST for Crockett County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 6:16 PM CST (00:16 UTC)
- Expired
- Apr 3, 2004, 7:15 PM CST
- In force
- 59 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
995 WUUS54 KSJT 040016 SVRSJT TXC105-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN SOUTHWEST TEXAS THIS INCLUDES THE CITY OF OZONA * UNTIL 715 PM CST * AT 611 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTH OF OZONA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3065 10136 3052 10122 3088 10099 3093 10118 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:02 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 3:02 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CST SAT APR 3 2004 .SHORT TERM... UPPER LOW WOBBLING AROUND NEAR ARIZONA/MEXICO BORDER AND NOT EXPECTED TO MOVE MUCH IN NEXT 24 HOURS. SURFACE COLD FRONT A LITTLE HARD TO IDENTIFY IN DATA...BUT BASED ON DEW POINTS APPEARS TO BE DRAPED SOMEWHAT EAST TO WEST ACROSS THE BIG COUNTRY NORTH OF ABILENE. SOME DRIER AIR HAS FILTERED INTO THE BIG COUNTRY NORTH OF THE FRONT...BUT DEW POINTS ARE IN THE UPPER 50S ACROSS REMAINDER OF WEST CENTRAL TEXAS. WE WILL PLACE A CHANCE OF POPS ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS TONIGHT NEAREST UPPER LEVEL LOW...AND TAPER OFF TO THE EAST. && .LONG TERM... UPPER LOW FINALLY BEGINS TO MOVE EASTWARD SUNDAY NIGHT AND MONDAY. TIMING OF SHORT WAVES ROTATING AROUND LOW IS STILL UNCERTAIN...BUT WE WILL INCREASE POPS ACROSS THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT...AND THEN WILL TAPER OFF AS LOW LIFTS NORTHEAST THROUGH THE SOUTH PLAINS AND PANHANDLE. STILL LOOKS LIKE AREA COULD RECEIVE SIGNIFICANT RAINFALL SUNDAY NIGHT THROUGH MONDAY. FLASH FLOOD WATCH POSSIBLE FOR THAT TIME FRAME. NEXT COLD FRONT TO ARRIVE ON THURSDAY. WE WILL PUT IN LOW POPS THURSDAY DUE TO CONVERGENCE ALONG FRONT AND AS MOISTURE SHOULD STILL BE PRESENT. WILL CONTINUE LOW POPS THURSDAY NIGHT AND FRIDAY AS ANOTHER UPPER LEVEL SYSTEM MOVES ACROSS FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 48 67 51 63 / 20 20 70 70 SAN ANGELO 53 68 53 65 / 40 50 70 70 JUNCTION 54 71 54 66 / 20 40 70 70 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/09
Hazardous weather outlook, Apr 3, 2:03 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CST SAT APR 3 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-042002- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 203 PM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A WARM AND SLIGHTLY UNSTABLE AIR MASS REMAINS OVER WEST CENTRAL TEXAS...AND WITH AFTERNOON HEATING...SCATTERED THUNDERSTORMS ARE POSSIBLE. THE MOST UNSTABLE AIR WAS IN SOUTHERN SECTIONS...ALONG INTERSTATE 10. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS IN CROCKETT COUNTY...MAINLY WEST OF OZONA. THE MAIN THREAT IS LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS WILL BE SLOW MOVING. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN... A LARGE UPPER LEVEL STORM SYSTEM OVER ARIZONA WILL MOVE SLOWLY APPROACH ACROSS WEST TEXAS MONDAY INTO TUESDAY...WITH INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE MONDAY AS THE STORM SYSTEM APPROACHES. VERY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 04
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.